Download the Free Prime PubMed App to your smartphone or tablet.

Available for iPhone or iPad:

Unbound PubMed app for iOS iPhone iPadAlso Available:
Unbound MEDLINE
Unbound PubMed app for Android

Available for Mac and Windows Desktops and laptops:

Unbound PubMed app for WindowsUnbound PubMed app for MAC OS Yosemite Macbook Air pro
(Antibiotic associated colitis)
8,007 results
  • How Common-and How Serious- Is Clostridium difficile Colitis After Geriatric Hip Fracture? Findings from the NSQIP Dataset. [Journal Article]
  • COClin Orthop Relat Res 2018; 476(3):453-462
  • Bovonratwet P, Bohl DD, … Grauer JN
  • CONCLUSIONS: C. difficile colitis is a serious infection after hip fracture surgery in geriatric patients that is associated with 15% mortality. Patients at high risk, such as those admitted from any type of chronic care facility, those who had preoperative anemia, and current smokers within 1 year, should be targeted with preventative measures. From previous studies, these measures include enforcing strict hand hygiene with soap and water (not alcohol sanitizers) if a provider is caring for patients at high risk and those who are C. difficile-positive. Further, other studies have shown that certain antibiotics, such as fluoroquinolones and cephalosporins, can predispose patients to C. difficile colitis. These medications perhaps should be avoided when prescribing prophylactic antibiotics or managing infections in patients at high risk. Future prospective studies should aim to determine the best prophylactic antibiotic regimens, probiotic formula, and discharge timing that minimize postoperative C. difficile colitis in patients with hip fractures.
New Search Next